3 doctors weighed in:

I had a recent steroid injection for my spinal stenosis. Now I have premature high white blood counts and have been told to see a hemotoligist. ?

3 doctors weighed in
Dr. Karl Schultz
Neurosurgery
1 doctor agrees

In brief: Not necessarily

While steroids can cause white cell counts to be elevated no matter how delivered (iv, epidural, oral, or in the muscle), this is usually a transient phenomenon that may be noticed for up to 10 days after the dose of steroids.
If white blood cell counts continue to be elevated longer than that, you should see your primary care physician first to be evaluated for possible causes.

In brief: Not necessarily

While steroids can cause white cell counts to be elevated no matter how delivered (iv, epidural, oral, or in the muscle), this is usually a transient phenomenon that may be noticed for up to 10 days after the dose of steroids.
If white blood cell counts continue to be elevated longer than that, you should see your primary care physician first to be evaluated for possible causes.
Thank
Dr. Gloria Fong
Family Medicine

In brief: Depends

High doses of steroid can cause a temporary elevation of your white count.
You should check it again in 2-4 weeks. Just like sugars may elevate after high doses of steroid. If it does not come back down then a hematogist evaluation would be warranted.

In brief: Depends

High doses of steroid can cause a temporary elevation of your white count.
You should check it again in 2-4 weeks. Just like sugars may elevate after high doses of steroid. If it does not come back down then a hematogist evaluation would be warranted.
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
51 years in practice
56M people helped
Continue
100,000 doctors available